Hail, Washington
- When
- April 30, 2:43 PM CST
- Where
- Washington County, 4.8 mi SSE of Prairie Grove
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.916, -94.287
Thunderstorms occurred across Northwest Arkansas on the afternoon of April 30, 2010, some producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms occurred across Northwest Arkansas on the afternoon of April 30, 2010, some producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 2:00 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT FRI APR 30 2010 .DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG PACIFIC FRONT/DRYLINE STRETCHING FROM FAR NWRN AR INTO SERN OK. LOW LEVEL MOISTURE IS OBVIOUS...WITH SFC DEWPOINTS RUNNING CLOSE TO 70F IN SE OK...AND THUNDERSTORMS HAVE SHOWN A SIGNIFICANT INCREASE IN INTENSITY OVER THE PAST 1-2 HOURS. WITH SFC BASED CAPES RUNNING AROUND 1500 J/KG AND STRONG SHEAR IN PLACE (0-6KM SHEAR AROUND 50KTS)...EXPECT SEVERE THUNDERSTORMS TO CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING BEFORE EXITING THE FORECAST AREA. DISCRETE SUPERCELL DEVELOPMENT...INCLUDING A TORNADIC POTENTIAL...WILL BE POSSIBLE. FOR TOMORROW...WEAK SURFACE FRONT/DEWPOINT BOUNDARY SHOULD LAY ACROSS SE OK/WCNTRL AR SATURDAY MORNING...AND MAY LIFT N SOME IN RESPONSE TO SFC PRESSURE FALLS/WEAK CYCLOGENESIS OVER ERN TX. WEAK CAP WILL LIKELY EXIST S OF THE BOUNDARY EARLY IN THE DAY...BUT SHOULD EVENTUALLY DEVELOP ENOUGH INSTABILITY FOR SCT TSTM DEVELOP IN THE WARM SECTOR BY LATE MORNING OR EARLY AFTERNOON. FORECAST BULK SHEAR APPEARS SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...MAINLY ACROSS FAR SERN OK INTO WCNTRL AR. BULK OF SHORT RANGE GUIDANCE ALSO DEVELOP A PROMINENT ZONE OF ISENTROPIC UPLIFT (300-305K SFC) ACROSS CNTRL OK...WITH A SECONDARY BAND OF PRECIPITATION DEVELOPING FROM CNTRL OK INTO NE OK LATE IN THE DAY AND INTO THE EVENING. UPPER FLOW REMAINS SWLY INTO SUNDAY...ALTHOUGH BEST LOW-LEVEL MOISTURE SHOULD BE SHUNTED TO OUR E BY THIS TIME. WILL HANG ON TO SOME LOW POPS MAINLY ACROSS FAR ERN OK AND WRN AR. WEAK SFC BOUNDARY MAKES A RUN AT THE AREA ON MONDAY...BUT PLAN ON KEEPING FORECAST DRY AS MOISTURE REMAINS MARGINAL. EXTENDED... A PIECE OF THE MEAN WRN TROF SHOULD BREAK OFF AND PUSH E ACROSS TX MONDAY NIGHT INTO TUESDAY. CURRENT THINKING IS THAT THIS SYSTEM SHOULD REMAIN JUST FAR ENOUGH S TO PRECLUDE POPS FOR OUR AREA. 12Z ECMWF/GFS IN REASONABLE AGREEMENT FOR THE REMAINDER OF THE WEEK. SLY FLOW AHEAD OF APPROACHING FRONT WILL BE FAVORABLE FOR VERY WARM AFTERNOON TEMPS BOTH TUESDAY AND WEDNESDAY. DIFFERENCES NOTED IN TIMING OF FRONT BY THURSDAY...AND HAVE SIDE WITH THE SLOWER ECMWF FOR NOW. COOLER WEATHER LIKELY BY THE END OF THE WEEK AS THE FRONT FINALLY PUSHES S OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 71 49 74 / 10 70 40 10 FSM 64 75 54 72 / 50 80 60 20 MLC 57 72 49 74 / 10 70 40 10 BVO 46 67 45 73 / 10 70 40 10 FYV 57 72 49 68 / 50 80 60 20 BYV 58 74 51 69 / 60 80 70 20 MKO 55 72 49 73 / 10 70 40 10 MIO 51 71 48 72 / 10 60 50 10 F10 54 71 49 74 / 10 70 40 10 HHW 64 75 51 75 / 20 80 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 103 PM CDT FRI APR 30 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT FRI APR 30 2010 ...STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST OF A BENTONVILLE TO HUGO LINE. ONSET...AFTER 2 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2PM. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE ACCOMPANIED A SLOW MOVING COLD FRONT AS IT HAS TRUDGED SOUTHEAST ACROSS NORTHEAST OKLAHOMA TODAY. SOUTHEAST OF THE AREA OF PRECIPITATION THE ATMOSPHERE REMAINS RELATIVELY UNDISTURBED. CURRENTLY... AT EARLY AFTERNOON... TEMPERATURES ACROSS THIS AREA OF CONCERN ARE APPROACHING OR HAVE EXCEEDED 80 DEGREES. DEWPOINTS ARE IN THE HIGH 60S AND LOWER 70S. THIS AREA WILL BE SUSCEPTIBLE TO DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE... INCLUDING A LIMITED CHANCE FOR TORNADOES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AS THE FRONT REMAINS RELATIVELY STATIONARY ACROSS THE REGION... SEVERE THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE WEATHER PATTERN ALOFT WILL CONTINUE TO SUPPORT SCATTERED THUNDERSTORM CHANCES THROUGH MONDAY... THOUGH THE RISK OF SEVERE WEATHER WILL DECREASE AS THE COLD FRONT EVENTUALLY PUSHES FURTHER SOUTH. BREEZY CONDITIONS WILL RETURN NEXT WEEK WITH SOUTHERLY WINDS INCREASING ALONG WITH WARMER TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT FRI APR 30 2010
OKZ049-053-301930-
CHOCTAW OK-PUSHMATAHA OK-
159 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF DARWIN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KENT...ANTLERS...RATTAN...MOYERS...
KOSOMA AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3407 9595 3412 9595 3416 9600 3417 9599
3417 9579 3451 9579 3452 9578 3452 9571
3421 9531 3402 9590
TIME...MOT...LOC 1859Z 228DEG 37KT 3415 9589SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT FRI APR 30 2010
ARZ001-301945-
BENTON AR-
216 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL BENTON
AT 217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF SPRINGTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BENTONVILLE...GRAVETTE...PEA
RIDGE...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...DECATUR...HIWASSE AND
BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3621 9427 3629 9454 3650 9444 3649 9394
TIME...MOT...LOC 1917Z 217DEG 43KT 3632 9438SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT FRI APR 30 2010
OKZ049-073-075-076-302015-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
228 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...SOUTHEASTERN PITTSBURG...PUSHMATAHA AND
LATIMER
AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KOSOMA...
MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILBURTON...YANUSH...BENGAL...DAMON...RED OAK...
WHITESBORO...TALIHINA...FANSHAWE...CLAYTON...MOYERS...KOSOMA...
SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3425 9561 3439 9576 3501 9528 3496 9484
3453 9478 3450 9486 3451 9504 3444 9504
TIME...MOT...LOC 1928Z 227DEG 40KT 3438 9560SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT FRI APR 30 2010
OKZ070-073>075-302030-
HASKELL OK-LATIMER OK-MUSKOGEE OK-PITTSBURG OK-
242 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN LATIMER
AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
QUINTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KINTA...ENTERPRISE...
WHITEFIELD...KEOTA...TAMAHA...QUINTON...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3550 9520 3533 9481 3494 9541 3505 9554
TIME...MOT...LOC 1942Z 224DEG 41KT 3506 9538SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI APR 30 2010
ARZ001-010-302030-
BENTON AR-WASHINGTON AR-
252 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON AND BENTON
AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF FAIRMOUNT...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BENTONVILLE...SILOAM SPRINGS...
ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...GATEWAY...
SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...DECATUR...
HIWASSE...BELLA VISTA...GARFIELD AND TONTITOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3608 9442 3620 9457 3629 9458 3650 9452
3650 9385 3629 9386
TIME...MOT...LOC 1953Z 220DEG 45KT 3625 9444SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT FRI APR 30 2010
ARZ029-OKZ076-302045-
LE FLORE OK-SEBASTIAN AR-
323 PM CDT FRI APR 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 322 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF POTEAU...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...HEAVENER...HOWE...WISTER...
CAMERON...POCOLA...FORT SMITH...HARTFORD...HACKETT...GREENWOOD...
BARLING..LAVACA...HUNTINGTON...MIDLAND...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...BONANZA...JENNY LIND AND BLOOMER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3514 9413 3510 9415 3507 9423 3504 9422
3493 9439 3492 9443 3490 9445 3483 9456
3501 9478 3536 9439 3535 9427 3535 9410
3514 9407
TIME...MOT...LOC 2022Z 221DEG 41KT 3503 9453The Western Arkansas radar (KSRX), 70 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222124, 222128.